Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 63, NWS Caribou, ME

October 21, 2021

NWS Caribou, ME issued this small craft advisory at Oct 21, 2021, 4:40 PM EDT. It took effect at Oct 22, 2021, 6:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2021, 4:40 PM EDT (20:40 UTC)
In effect from
Oct 22, 2021, 6:00 AM EDT
Expired
Oct 22, 2021, 6:05 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

304 
WHUS71 KCAR 212040
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
440 PM EDT Thu Oct 21 2021

ANZ050-051-220800-
/O.NEW.KCAR.SC.Y.0063.211022T1000Z-211023T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
440 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 AM to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
643 
WHUS71 KCAR 212219
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
619 PM EDT Thu Oct 21 2021

ANZ050-051-220630-
/O.CON.KCAR.SC.Y.0063.211022T1000Z-211023T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
619 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 AM to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
199 
WHUS71 KCAR 220113
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
913 PM EDT Thu Oct 21 2021

ANZ050-051-220915-
/O.CON.KCAR.SC.Y.0063.211022T1000Z-211023T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
913 PM EDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 AM to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
726 
WHUS71 KCAR 220853
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
453 AM EDT Fri Oct 22 2021

ANZ050-051-221700-
/O.CON.KCAR.SC.Y.0063.211022T1000Z-211023T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
453 AM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt becoming Southwest with gusts up
  to 25 kt and seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 AM to 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
722 
WHUS71 KCAR 221917
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
317 PM EDT Fri Oct 22 2021

ANZ050-051-230000-
/O.CON.KCAR.SC.Y.0063.000000T0000Z-211023T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
317 PM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 15 to 20 kt becoming Southwest with gusts up
  to 25 kt and seas 4 to 6 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
683 
WHUS71 KCAR 222205
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
605 PM EDT Fri Oct 22 2021

ANZ050-051-222315-
/O.CAN.KCAR.SC.Y.0063.000000T0000Z-211023T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
605 PM EDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas of 4 to 5 feet early this evening will very slowly subside
overnight and into the day Saturday. 

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 12:14 PM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Oct 21, 12:14 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1214 PM EDT Thu Oct 21 2021

.SYNOPSIS...
Low pressure moving through Quebec will draw a warm front
across the region this afternoon into tonight. A cold front is
expected to swing across the region by Friday afternoon and
exit the coast Friday night. An upper low will move across the
region Saturday into Sunday, followed by high pressure for
Monday.
&&

.NEAR TERM /THROUGH TONIGHT/...
Update...
High pressure will exit across the Maritimes today. At the same
time, low pressure will track from the Great Lakes to western
Quebec province drawing a warm front north across the region.
Expect scattered showers across central and northern areas in
advance of the warm front this afternoon, with isolated showers
Downeast. Otherwise, expect mostly cloudy skies across northern
and central areas this afternoon, with increasing clouds
Downeast. High temperatures will range through the 50s north,
to around 60 to the lower 60s Downeast. Have updated the
forecast to adjust for current conditions along with afternoon
temperatures and clouds.

Previous Discussion...
More showers are expected tonight as the warm front lifts up
across the region w/low pres moving across eastern Quebec.
Looking at the sounding and upper air data, moisture increases
through the column by the evening w/a nice jetstreak of around
30 kts in the 850-700mb layer to aid in generating a good area
of showers. Could even see a steadier rain develop given the SSW
flow from from the blyr up through 925mbs. Attm, not looking
for any heavy rainfall. Some sites across the n and w could see
amounts apch 0.20" by daybreak Friday.

It will continue on the mild side tonight w/overnight low temps
in the upper 40s to lower 50s. Looking for some fog to set up
across part of the region w/the light SE flow in the blyr.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Sfc lopres will be sitting to the nw of FA with warm front
north of New Brunswick. Area wl be in the warm sector at the
start of the period with showers occurring in warm advection,
more widespread acrs nrn areas in the morning. 35-40kt LLJ fm
the ssw will bring PW values over 1 inch over most of the area
on Fri morning before shifting east as cold front moves in fm
Canada. Timing differs slightly on how quickly it progresses
acrs the state but wl likely be offshore Fri evening.

Friday wl be the warmest day for the next 7 days with H9 warming to
between +10 and +12C. This wl likely put temps some 10 degrees above
normal before fropa brings cold advection in fm Canada aft 18z.

Upr low spinning over James Bay wl influence area's wx thru the end
of the period as hard to time s/wvs wl retrograde back into FA on
Saturday. Temps wl dip into the l/m 30s acrs the North Woods Fri
night and even lower Sat night, possibly into the m/u 20s. Downeast
zones wl be last to see caa Fri night with mins still in the m40s
Fri night. Temps on Sat expected to rmn blo normal with trend
continuing into Sat night.
&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sun wl feature sfc lopres over the Maritimes with upr lvl low
drifting into ern Canada drg the day and into the evening hours.
Cannot rule out a shower acrs the north on Sunday with sfc high
pressure building in early in the week. Monday looks to be dry in
between 1032mb high over Ontario nosing down into New England with a
warm front setting up nr the Ohio Vly into the mid-Atlantic states.
00z GEM indicates feature wl set up further to the north. Each
operational run has support of it's ensembles and have sided with
latest NBM guidance, resulting in showers not moving into srn areas
until more toward the middle of the week. Significant uncertainty
continues out toward the end of the long term pd with temps near to
slightly blo normal trough the middle of next week.
&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Expect VFR/MVFR conditions through early afternoon,
with MVFR conditions then developing. Scattered showers across
northern and central areas this afternoon, with isolated showers
Downeast. South/southeast winds 5 to 10 knots this afternoon.

Tonight, conditions are expected to deteriorate down to IFR by the
evening for the northern terminals including KHUL w/shower or
perhaps a steadier rain and fog. Conditions look like they will
take a bit longer to drop down to IFR for KBGR and KBHB.

SHORT TERM: Fri...MVFR/IFR in low cigs and possible fog early
morning with showers during the day. Winds S 5-10kts shifting to
W in the afternoon with gusts to 20kts.

Fri night-Mon...Mainly VFR, possible MVFR cigs in isolated
shower, especially over northern terminals Sat and Sun. NW
5-15kts during the day and light overnight.
&&

.MARINE...
NEAR TERM: Generally expect winds/seas below small craft
advisory levels this afternoon through tonight, though seas
could begin to approach small craft advisory levels late
tonight. Isolated showers possible early tonight. Patchy fog
possible later tonight.

SHORT TERM: Seas and winds will be near marginal SCA levels
Fri morning before diminishing below SCA thresholds Fri
evening. Winds approach 25 kts Sun aftn, diminishing late Sun
evening.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Norcross/Hewitt
Short Term...Farrar
Long Term...Farrar
Aviation...Norcross/Hewitt/Farrar
Marine...Norcross/Farrar
Hazardous weather outlook, Oct 21, 3:58 AM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
358 AM EDT Thu Oct 21 2021

MEZ001>006-010-011-015>017-029>032-220800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
358 AM EDT Thu Oct 21 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-220800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
358 AM EDT Thu Oct 21 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.